MAUDE Adverse Event Report: COLOPLAST A/S TITAN TOUCH; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN TOUCH; INFLATABLE PENILE PROSTHESIS
Model Number ES28142400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Coloplast has not been provided any corroborating evidence to verify the information contained in this report.Device not returned.
 
Event or Problem Description
As reported to coloplast, though not verified, tubing fracture.Device was explanted and replaced.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Titan touch pump, and cylinders 1 and 2 were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tubing of the pump.No functional abnormalities were noted with the pump.The detachment end of the inlet tube appeared rough and irregular, indicating stress was exerted, along with pulled monofilament.Abrasion was noted on the exhaust tubing of cylinder 1, near the detachment site from the pump.A separation was noted on the exhaust tubing of cylinder 1.This is a site of leakage.The surfaces appear to be rough and irregular, indicating stress was exerted.Partial separations were noted on the exhaust tube of cylinder 1.These were not sites of leakage.A separation was noted in the exhaust tubing of cylinder 2 at the strain relief junction.This was a site of leakage.The surfaces appear to be rough and irregular, indicating stress was exerted.Two separations were noted on the bladder of cylinder 2.These were sites of leakage.The separations had a central groove, indicating contact with sharp instrumentation such as a needle.Based on examination of the returned product, while in-vivo the pump tubing had overlapped and abraded against one another.This positioning, in combination with device usage over time, resulted in rough and irregular surfaces indicating that sufficient stress(s) may have been exerted on the exhaust tube of cylinder 1, and the exhaust tube of cylinder 2 near the strain relief junction to separate the sites while in-vivo.Separations of this type could then allow the loss of fluid, making the device inoperable.However, as additional information was not received, it could not be determined if one or both sites were the cause for the reported failure.Because these components were released according to manufacturing and quality control procedures, and assumed functional for approximately four years, it was concluded that the observed instrument separations in the bladder of cylinder 2 occurred after the device packaging was opened.In addition, because the expected use of this device combined with the observed separations would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or after explant.These separations are not associated with the cause for failure.In addition, due to the amount of monofilament pulled out at the pump inlet tube detachment end, it was concluded this most likely occurred during explant and not cause for failure.D4 lot: 4348672.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Event or Problem Description
According to the available information this inflatable penile prosthesis was implanted on (b)(6) 2017 and revised on (b)(6) 2021 due to a tubing fracture.

Brand Name
TITAN TOUCH
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usaby angela kilian
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12801681
Report Number2125050-2021-01651
Device Sequence Number20028100
Product Code FHW
UDI-Device Identifier05708932539104
UDI-Public05708932539104
Combination Product (Y/N)N
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberES28142400
Device Catalogue NumberES2814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale